MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS TRL NK SZ 1H-2H; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS TRL NK SZ 1H-2H; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71362704
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the magnetic part of the trial neck of the cpcs is missing.There was an operation and it doesn't know if this piece could be inside of the patient.They are x raying the patient to find out this.
 
Additional Manufacturer Narrative
The associated cpcs trial neck was not returned for evaluation.It was reported that the tracking number for this complaint contained other devices.This complaint device was not received with this tracking number.After repeated requests, smith and nephew has been unable to obtain whether the device was shipped in the package.Thus, visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, the evaluation will be reopened for investigation.There are several potential factors that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended to inspect the device prior to/after each use and cleaning.A review of manufacturing records could not be performed, as the relevant lot/batch number was not provided.However, there is no indications to suggest the device did not meet product specifications upon release into distribution.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
CPCS TRL NK SZ 1H-2H
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8034062
Report Number1020279-2018-02359
Device Sequence Number1262527
Product Code JDI
UDI-Device Identifier03596010467072
UDI-Public03596010467072
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71362704
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1